Alert archive / Indiana / Winter Storm Watches in 2014
Winter Storm Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm watch at Feb 3, 2014, 3:54 AM EST for 27 counties in Indiana. It took effect at Feb 4, 2014, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2014, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 4, 2014, 1:00 PM EST
- Expired
- Feb 3, 2014, 2:59 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS43 KIND 030854 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 354 AM EST MON FEB 3 2014 ...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH WEDNESDAY... .A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW TO CENTRAL INDIANA. INZ021-028>031-035>049-051>057-031700- /O.NEW.KIND.WS.A.0002.140204T1800Z-140205T1800Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 354 AM EST MON FEB 3 2014 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS. * ACCUMULATIONS: 5 TO 9 INCHES WITH THE HEAVIEST AMOUNTS CURRENTLY FORECAST NORTH OF AN ANDERSON TO CRAWFORDSVILLE LINE. * TIMING: MIDDAY TUESDAY THROUGH WEDNESDAY. * OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND CAUSE SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER TRAVEL HAZARD. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
813 WWUS43 KIND 031906 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 206 PM EST MON FEB 3 2014 ...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH WEDNESDAY... .A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO WEDNESDAY BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW TO CENTRAL INDIANA. INZ021-028>031-035>049-051>057-040315- /O.CON.KIND.WS.A.0002.140204T1800Z-140205T1800Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 206 PM EST MON FEB 3 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS. * ACCUMULATIONS: 5 TO 10 INCHES WITH THE HEAVIEST AMOUNTS CURRENTLY FORECAST NORTH OF AN ANDERSON TO CRAWFORDSVILLE LINE. * TIMING: MIDDAY TUESDAY THROUGH WEDNESDAY. * OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND CAUSE SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER TRAVEL HAZARD. * FORECASTER CONFIDENCE: MEDIUM. THERE REMAINS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW. A MORE WESTWARD TRACK OF THE LOW WOULD RESULT IN LOWER SNOW TOTALS AS MORE WARM AIR WOULD OVERSPREAD THE AREA. IF THE LOW TRACKS FURTHER EAST...THE COLDER TEMPERATURES WOULD RESULT IN HIGHER SNOW TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
312 WWUS43 KIND 031959 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 PM EST MON FEB 3 2014 ...STRONG WINTER STORM TO IMPACT CENTRAL INDIANA TUESDAY THROUGH WEDNESDAY... .A LOW PRESSURE SYSTEM COMING NORTHEAST FROM THE GULF OF MEXICO WILL TRAVEL THROUGH THE TENNESSEE AND OHIO VALLEYS TUESDAY INTO WEDNESDAY BRINGING THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT SNOW AND SOME MIXED PRECIPITATION TO CENTRAL INDIANA. INZ021-028>031-035>049-051>057-040400- /O.UPG.KIND.WS.A.0002.140204T1800Z-140205T1800Z/ /O.NEW.KIND.WS.W.0002.140204T1800Z-140205T1800Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 259 PM EST MON FEB 3 2014 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: ROADS MAY BECOME IMPASSABLE DUE TO HEAVY SNOW AND DRIFTS. * ACCUMULATIONS: 5 TO 10 INCHES WITH THE HEAVIEST AMOUNTS OF 7 TO 10 INCHES CURRENTLY FORECAST FROM THE NORTH SIDE OF THE INDIANAPOLIS METRO AREA AND NORTHWARD. 5 TO 8 INCHES OF SNOW IS EXPECTED ALONG THE INTERSTATE 70 CORRIDOR. * TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. HEAVIEST SNOW EXPECTED FROM LATE AFTERNOON TUESDAY THROUGH APPROXIMATELY 2 AM WEDNESDAY. * OTHER IMPACTS: BLOWING SNOW COULD REDUCE VISIBILITIES AND CAUSE SIGNIFICANT DRIFTS...CONTRIBUTING TO AN EVEN GREATER TRAVEL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ060>065-067>072-040400- /O.NEW.KIND.WS.W.0002.140204T1800Z-140205T1800Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 259 PM EST MON FEB 3 2014 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET...AND FREEZING RAIN...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 PM EST WEDNESDAY. * MAIN IMPACT:ROADS MAY BECOME IMPASSABLE AND VERY SLICK DUE TO HEAVY SNOW AND DRIFTS...AS WELL AS SLEET AND FREEZING RAIN...TRAVEL MAY BECOME VERY HAZARDOUS OR IMPOSSIBLE. * ACCUMULATIONS: 3 TO 5 INCHES OF SNOW AND SLEET WITH ONE TO TWO TENTHS OF AN INCH OF ICE POSSIBLE. * TIMING: MIDDAY TUESDAY THROUGH MIDDAY WEDNESDAY. HEAVIEST PRECIPITATION EXPECTED FROM LATE AFTERNOON TUESDAY THROUGH APPROXIMATELY 2 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NIELD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Feb 2, 11:30 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 2, 11:30 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1130 PM EST SUN FEB 2 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EST SUN FEB 2 2014 ACTIVE PATTERN LOOKS TO CONTINUE UNABATED DURING THIS FORECAST PERIOD...WITH A SYSTEM EXPECTED TO SLIDE THROUGH THE TENNESSEE VALLEY TONIGHT...ANOTHER STORM SYSTEM TO MOVE OUT OF THE MISSISSIPPI DELTA AND THROUGH THE REGION LATE TUESDAY INTO TUESDAY NIGHT...AND PERHAPS ADDITIONAL SYSTEMS LATE THIS WEEK INTO THE COMING WEEKEND. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1000 PM EST SUN FEB 2 2014 SO FAR SNOW HAS NOT MADE MUCH PROGRESSION NORTH OF THE OHIO RIVER. HOWEVER MODELS AND RADAR INDICATES THAT A WEAK WAVE MOVE ACROSS THE OHIO VALLEY OVERNIGHT AND A LIGHT DUSTING OF SNOW MAY REACH OUR FAR SOUTHERN ROW OF COUNTIES IN A FEW HOURS. THUS WILL CONTINUE LOW POPS ACROSS OUR FAR SOUTH UNTIL AROUND 09Z. AFTER THIS UPPER DISTURBANCE MOVES BY...CLEARING WILL BE THE RULE ACROSS NORTHERN AND WESTERN SECTIONS. THE ONLY OTHER CHANGE WAS TO RAISE TEMPERATURES A DEGREE OR TWO SOME AREAS AS ANY CLEARING WILL NOT OCCUR ALMOST UNTIL DAYBREAK. WITH A DECENT SNOW PACK ACROSS OUR NORTHWEST LOWS IN THE SINGLE DIGITS STILL APPEAR LIKELY THERE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... ISSUED AT 353 PM EST SUN FEB 2 2014 FOCUS IN THIS PERIOD CONTINUES TO BE POSSIBLE WINTER STORM LATE TUESDAY INTO EARLY WEDNESDAY. HAVE LARGELY DISREGARDED THE NAM TODAY AS IT IS A PRETTY LARGE OUTLIER AND THE STORM IS IN THE LATTER HALF OF ITS PERIOD WHEN ITS RELIABILITY IS TYPICALLY QUESTIONABLE. 12Z MODEL RUNS SANS NAM HAVE SHIFTED FURTHER SOUTH AND EAST AND THEREFORE COLDER WITH THE SYSTEM...WHICH WOULD SUGGEST MORE OF THE AREA WOULD EXPERIENCE THE SYSTEM AS ALL SNOW. HOWEVER...A NEW WRINKLE HAS BEEN INTRODUCED. UPPER LEVEL ENERGY IS NOW BROADER THAN PREVIOUSLY DEPICTED AND AS HAS OCCURRED OCCASIONALLY IN THE PAST WITH SIMILAR SYSTEMS...MODELS NOW WISH TO TRANSFER THIS ENERGY EASTWARD PROGRESSIVELY...WEAKENING THE ORIGINAL LOW AND DEVELOPING A NEW MAIN LOW OFF THE DELMARVA PENINSULA AS EITHER A MARITIME SYSTEM OR A POSSIBLE NOREASTER FOR THE NORTHEASTERN STATES. THESE SCENARIOS CAN HAVE A TENDENCY TO CUT DOWN ON PRECIP DURATION AND INTENSITY. ADDITIONALLY...DRY SLOT WHICH HAS CONSISTENTLY BEEN DEPICTED IN MODELS LAST SEVERAL DAYS NEAR OR JUST SOUTH OF THE AREA COULD HOLD AMOUNTS DOWN AS WELL. THAT SAID...DO NOT WANT TO JUMP ON THESE NEW TRENDS YET...ESPECIALLY THE NEW PROGRESSION OF THE LOW TO AN EAST COAST SYSTEM...GIVEN THE RUN TO RUN AND MODEL TO MODEL INCONSISTENCIES THAT HAVE BEEN OBSERVED OVER THE PAST SEVERAL DAYS. WILL SHIFT MIXED PRECIP ZONES SLIGHTLY FURTHER SOUTH AND EAST...MEANING ROUGHLY INTERSTATE 70 CORRIDOR NORTH WILL BE FORECAST AS ALL SNOW...WITH SNOW AND SLEET IN A NARROW ZONE SOUTH...AND FREEZING RAIN/SLEET AND CHANCE SNOW ACROSS FAR SOUTHERN ZONES...CHANGING TO ALL SNOW ACROSS THE ENTIRE AREA AFTER 06Z WEDNESDAY. ADDITIONALLY...DIGGING A LITTLE DEEPER GIVES PAUSE TO THE WEAKER MODEL PRESENTATION OF THE SYSTEM. Q VECTOR CONVERGENCE REMAINS FAIRLY STRONG...INDICATING A HEALTHY SYNOPTIC CONTRIBUTION TO OVERALL SYSTEM FORCING...AND LOW/MID LEVEL MODEL FRONTOGENESIS FORCING IS QUITE STRONG...ESPECIALLY LATE TUESDAY AND EARLY TUESDAY EVENING. THIS CONTINUES TO INDICATE THE THREAT OF BANDING AND THUS LOCALLY HIGHER SNOWFALL AMOUNTS. UPSHOT OF ALL OF THIS IS THAT ANOTHER WINTER STORM CONTINUES TO APPEAR A STRONG POSSIBILITY ACROSS CENTRAL INDIANA...WITH EARLY FORECAST AMOUNTS OF 5 TO 9 INCHES SNOW...OR COMBINED SNOW AND SLEET...ACROSS THE AREA A GOOD FIRST ESTIMATE. A TENTH TO A QUARTER INCH OF ICE MAY BE POSSIBLE ACROSS THE FAR SOUTHERN ZONES. IMPACT OF THIS STORM WILL LIKELY BEGIN LATE 4TH/EARLY 5TH PERIOD...SO AFTER COLLABORATION WITH SURROUNDING OFFICES...WILL HOLD OFF ON HEADLINES...ESPECIALLY CONSIDERING OFFICES TO OUR SOUTH DEALING WITH HEADLINES ALREADY PERTAINING TO TONIGHTS SYSTEM. ASSUMING NO SIGNIFICANT CHANGES TO RECENT GUIDANCE IN THE 00Z RUNS HOWEVER...WOULD NOT BE SURPRISED IF A WATCH BECOMES NECESSARY TONIGHT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ISSUED AT 253 PM EST SUN FEB 2 2014 TRANSFER OF ENERGY TO THE NEW COASTAL LOW OFF THE MID ATLANTIC WILL HAVE TAKEN PLACE BY WEDNESDAY MORNING...WITH LIGHTER SNOWS LINGERING AS THE ELONGATED UPPER WAVE LAGS BACK ACROSS THE REGION. EXPECT SCATTERED SNOW SHOWERS PRODUCING POTENTIALLY ADDITIONAL LIGHT ACCUMS AS MODEL SOUNDINGS INDICATE SHALLOW INSTABILITY PRESENT WITH COLD ADVECTION ACROSS THE REGION. STRONG HIGH PRESSURE WILL BRING DRY WEATHER WEDNESDAY NIGHT INTO EARLY FRIDAY WITH ANOTHER SURGE OF COLD ARCTIC AIR SETTLING ACROSS THE OHIO VALLEY. HIGHS WILL LIKELY HOLD IN THE TEENS THURSDAY WITH LOWS IN THE SINGLE DIGITS TO JUST BELOW ZERO BOTH WED/THURS NIGHTS. ACTIVE WEATHER RETURNS FOR THE SECOND HALF OF THE EXTENDED PERIOD...WITH YET ANOTHER COMPLEX STORM SYSTEM SET TO IMPACT THE REGION BEGINNING FRIDAY THROUGH SUNDAY. THE REESTABLISHMENT OF AN AMPLIFIED RIDGE ALONG THE PACIFIC COAST WILL ENHANCE THE DOWNSTREAM TROUGH EAST OF THE ROCKIES WITH PIECES OF ENERGY ALOFT CARVING OUT THE TROUGH AS IT EXPANDS EAST INTO THE AREA OVER THE WEEKEND. DRASTICALLY DIFFERENT SOLUTIONS THIS AFTERNOON BEING PRESENTED WITH THE ECMWF/GGEM/GFS ENSEMBLE MEAN ALL MORE PROGRESSIVE WITH THE UPPER TROUGH...WHILE THE OP GFS SITS ALONE IN DEEPENING THE ENERGY ALOFT AND CONSEQUENTLY SPINNING UP A STRONG SURFACE WAVE. MODEL DISCREPANCIES WITH THIS SYSTEM ARE NOT LIKELY TO BE RESOLVED UNTIL AFTER WE GET PAST THE TUESDAY/WEDNESDAY STORM...AND ATTEMPTING TO PROVIDE ANY SPECIFIC DETAIL WOULD BE FUTILE AT THIS POINT. DO PREFER THE PROGRESSIVE/COLDER SOLUTION AT THIS EARLY STAGE. BUMPED HIGHS DOWN FROM ALLBLEND A FEW DEGREES AS A RESULT...ESPECIALLY ON SUNDAY. WILL MAINTAIN SNOW AS THE MAIN PRECIP TYPE AND CONSIDERING THE POTENTIALLY DRAWN OUT NATURE OF THE PRECIP FROM LATE FRIDAY INTO SUNDAY...COULD CERTAINLY SEE ADDITIONAL ACCUMS IF THIS WERE TO HOLD. THE HYPERACTIVE WINTER CONTINUES. && .AVIATION /DISCUSSION FOR THE 030600Z TAFS/... ISSUED AT 1130 PM EST SUN FEB 2 2014 SOME AREAS OF MVFR CEILINGS AROUND 020 EXIST OFF TO THE NORTHEAST OVER NORTHEAST INDIANA/OHIO. THERE IS SOME CONCERN THAT THESE CEILINGS MAY ADVECT INTO THE AREA LATER OVERNIGHT...BUT THE TREND HAS BEEN FOR THESE CEILINGS TO SCATTER OUT WITH TIME...SO WILL HOLD OFF ON ANY LOWER CEILINGS IN THE FORECAST. OTHERWISE...UNRESTRICTED VISIBILITY...SURFACE WINDS AT OR BELOW 8 KTS EXPECTED AT THE TAF SITES THROUGH 031800Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...JH SHORT TERM...NIELD LONG TERM....RYAN AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 2, 4:53 PM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 453 PM EST SUN FEB 2 2014 INZ021-028>031-035>049-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 453 PM EST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: TEMPERATURES IN THE SINGLE DIGITS WILL OCCUR LATE TONIGHT ALONG WITH WIND CHILLS OF 5 TO 10 BELOW. NO HAZARDOUS WEATHER IS EXPECTED OVER THE REST OF THE REGION. HAZARDS: SUB ZERO WIND CHILLS OVER NORTHERN SECTIONS. TIMING: LATE TONIGHT. DISCUSSION: HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS WILL BUILD EAST TOWARDS THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: MODERATE TO SIGNIFICANT SNOW IS EXPECTED LATE TUESDAY INTO WEDNESDAY. MORE CHANCES FOR SNOW ARRIVE LATE FRIDAY INTO SATURDAY. WIND CHILLS OF -10 TO -15 ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS STILL UNCERTAIN...CURRENT INDICATIONS ARE THAT 6 TO 8 INCHES OF SNOW ARE POSSIBLE ACROSS NORTHERN INDIANA FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. ANY CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY AFFECT THIS TOTAL. ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060-031100- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- 453 PM EST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. DISCUSSION: A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE DEEP SOUTH WHILE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS BUILDS EAST TOWARDS THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: MODERATE TO SIGNIFICANT SNOW AND PERHAPS SOME MIXED PRECIPITATION IS ANTICIPATED TUESDAY INTO WEDNESDAY. MORE CHANCES FOR SNOW ARRIVE FRIDAY INTO SATURDAY. WIND CHILLS OF -10 TO -15 ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS STILL UNCERTAIN...CURRENT INDICATIONS 5 TO 8 INCHES OF SNOW ARE POSSIBLE OVER THE NORTHERN HALF OF THE REGION. SOME ICE ACCUMULATION IS ALSO POSSIBLE. THIS WILL OCCUR TUESDAY AFTERNOON...TUESDAY NIGHT AND PERHAPS EARLY WEDNESDAY. ANY CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY AFFECT THIS TOTAL. ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW LATE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061>065-067>072-031100- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 453 PM EST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A LIGHT DUSTING OF SNOW IS POSSIBLE UNTIL SHORTLY AFTER MIDNIGHT. HAZARDS: SNOW AND SLICK SPOTS ON ROADWAYS. TIMING: THIS EVENING TO A FEW HOURS AFTER MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE DEEP SOUTH WHILE HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS BUILDS EAST TOWARDS THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: MODERATE TO SIGNIFICANT SNOW AND ICE TO SIGNIFICANT ARE POSSIBLE LATE TUESDAY...TUESDAY NIGHT AND EARLY WEDNESDAY. MORE CHANCES FOR SNOW ARRIVE FRIDAY INTO SATURDAY. DISCUSSION: A LOW PRESSURE SYSTEM MOVING FROM THE GULF OF MEXICO THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SIGNIFICANT WINTER STORM TO CENTRAL INDIANA. WHILE THE TRACK OF THE LOW IS STILL UNCERTAIN...CURRENT INDICATIONS ARE THAT 4 TO 6 INCHES OF SNOW ARE POSSIBLE TUESDAY AFTERNOON...TUESDAY NIGHT INTO EARLY WEDNESDAY. SOME ICE ACCUMULATION IS POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY CHANGES TO THE LOW TRACK WILL SIGNIFICANTLY AFFECT THIS TOTAL. ANOTHER SYSTEM WILL MOVE IN FRIDAY BRINGING CHANCES FOR SNOW LATE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND ICE AMOUNTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:59 PM EST | Winter Storm Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 46 hr |
Nearby
Winter Storm Watches in Indiana, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.